Recalls and alerts more than 4 years old are automatically archived. While this information can still be accessed in the database, it has not been altered or updated since it was archived. Web pages that are archived on the Web are not subject to the Government of Canada Web Standards. As per the Communications Policy of the Government of Canada, you can request alternate formats by contacting us.

Recall of one batch of RAN-Gabapentin 100 mg capsules due to cross-contamination with Etodolac

Starting date:
April 10, 2015
Type of communication:
Advisory
Subcategory:
Drugs
Source of recall:
Health Canada
Issue:
Dosage
Audience:
General Public
Identification number:
RA-52867

Issue

Ranbaxy Pharmaceuticals Canada Inc., in consultation with Health Canada, is recalling one batch of RAN-Gabapentin, a medication used to treat epilepsy, due to cross-contamination during the manufacturing process with Etodolac, a non-steroidal anti-inflammatory drug.

The population at risk includes those who are hypersensitive to Etodolac, acetylsalicylic acid (ASA) or any other non-steroidal anti-inflammatory drug (NSAID). The risks include mild skin rashes, hives, and in rare instances, anaphylactoid reactions have also been reported during drug therapy with Etodolac.

For most adult patients, exposure to trace amounts of Etodolac will not represent a health risk and there are no contraindications for taking the two medications together.

Products affected

RAN-Gabapentin: Capsules 100 mg, Batch number 2582026, expiry date December 2015

What you should do

  • Do not discontinue treatment with RAN-Gabapentin from the affected batch unless you have a history of anaphylaxis with NSAIDs.
  • If you have a history of anaphylaxis with NSAIDs, speak to your pharmacist or doctor as soon as possible about obtaining unaffected medication or an alternative treatment.
  • If you are on affected product and are having symptoms of allergic reaction, seek immediate attention.
  • Contact your health care professional to obtain medical advice if you have taken any of the affected product and have concerns about your health.
  • Report any adverse events to Health Canada.

Who is affected

Consumers using the affected batch of RAN-Gabapentin who are hypersensitive to Etodolac, acetyl-salicylic acid (ASA) or any other non-steroidal anti-inflammatory drug (NSAID).

Report health or safety concerns

  • Call toll-free at 1-866-234-2345
  • Visit MedEffect Canada's web page on Adverse Reaction Reporting for information on how to report online, by mail or by fax.

RAN-GABAPENTIN (2015-04-10)

2015-04-10 | Health products

Recall

Media enquiries

Health Canada
(613) 957-2983

Public enquiries

(613) 957-2991
1-866 225-0709

What Health Canada is doing

Health Canada is monitoring the recall by Ranbaxy Pharmaceuticals Canada Inc. The Department will continue to monitor the situation and update Canadians should new information be identified.